MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX123575
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).[conclusion]: the healthcare professional reported that during the procedure, the sheath introducer on the 3.5mm x 7.5cm galaxy g3 xsft coil (glx123575 / l15634) became damaged during the attempt to resheath the coil to fit the size.The coil was replaced with another coil and the procedure was completed.There was no report of any patient injury or complication.The 3.5mm x 7.5cm galaxy g3 xsft coil was returned for evaluation; the investigational finding is documented below.Investigation summary: the 3.5mm x 7.5cm galaxy g3 xsft coil was received contained in a pouch.Visual inspection was performed.The hub and the device positioning unit (dpu) were observed without any appearance of damage.The introducer was inspected and was found separated from the unit; it was also observed to be damaged in one section.The resheathing tool was inspected and was found in good, normal condition.Microscopic inspection was performed.The v-notch was without any damage.The distal outer sheath had not been softened, indicating that the resistance heating (rh) coil had not been heated and the detachment process had not been initiated.The embolic coil was inspected and was observed to be in stretched condition and separated from the unit.A review of manufacturing documentation associated with this lot (l15634) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue documented in the complaint related to the damaged sheath introducer was confirmed.The returned device underwent visual and microscopic inspection.The introducer was observed to be separated from the device and was damaged in one section.The exact cause of the damage cannot be conclusively determined, but with the introducer being observed as separated from the device, it is likely due to excessive force that was inadvertently applied.The embolic coil was also observed to be in a stretched condition and mechanically separated from the device, this also suggest that force was applied as the resistance heating (rh) coil did not show evidence that the detachment cycle was initiated.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.The coil stretched condition was not originally reported in the complaint, however, the introducer was observed separated from the device and damaged in one section suggest that excessive force may have been inadvertently applied during the handling of the device; this may also have caused the coil to become stretched and separated from the device.The exact cause of the stretched coil cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3.5mm x 7.5cm galaxy g3 xsft coil left the manufacturing facility with the embolic coil in a stretched condition and entangled in itself.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the sheath introducer on the 3.5mm x 7.5cm galaxy g3 xsft coil (glx123575 / l15634) became damaged during the attempt to resheath the coil to fit the size.The coil was replaced with another coil and the procedure was completed.There was no report of any patient injury or complication.The 3.5mm x 7.5cm galaxy g3 xsft coil was returned for evaluation which revealed that the embolic coil was stretched.Based on the product analysis on 12/2/2019, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
GALAXY G3 XSFT 3.5MM X 7.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9404460
Report Number3008114965-2019-01266
Device Sequence Number3232209
Product Code KRD
UDI-Device Identifier10886704077664
UDI-Public10886704077664
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue NumberGLX123575
Device Lot NumberL15634
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2019
Initial Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1